Alert archive / Texas / Special Weather Statements in 2024
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 7, 2024, 8:21 PM CDT for 4 counties in Texas; Lea County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2024, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 7, 2024, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.00 in
- Wind
- 55
Counties Lea County, NM, Borden County, TX, Dawson County, TX, Gaines County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2952 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
855
WWUS84 KMAF 080121
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
821 PM CDT Sun Jul 7 2024
NMZ029-033-TXZ045>048-080200-
Northern Lea County NM-Central Lea County NM-Dawson TX-Scurry TX-
Borden TX-Gaines TX-
821 PM CDT Sun Jul 7 2024
...STRONG THUNDERSTORMS WILL IMPACT LEA...SCURRY...GAINES...BORDEN
AND DAWSON COUNTIES THROUGH 900 PM CDT/800 PM MDT/...
At 820 PM CDT/720 PM MDT/, Doppler radar was tracking strong
thunderstorm outflow winds along a line extending from near Denver
City to near Fluvanna. Movement was south at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hobbs, Snyder, Lovington, Lamesa, Seminole, Seagraves, Tatum, Gail,
Monument, Seagraves Airport, Humble City, Maljamar, Crossroads,
McDonald, Nadine, Inadale, Gaines County Airport, Welch, Fluvanna,
and J B Thomas Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10306 3296 10066 3254 10066 3253 10380
3357 10372 3357 10305
TIME...MOT...LOC 0120Z 005DEG 26KT 3291 10288 3287 10106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:16 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 7, 6:16 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 616 PM CDT Sun Jul 7 2024 ...New AVIATION... .SHORT TERM... (This afternoon through Monday night) Issued at 208 PM CDT Sun Jul 7 2024 It's a hot one out there today! Temperatures are near the 100 degree mark across much of the area outside of the higher terrain and the far northeast Permian Basin. We are not seeing near as much Cu development across the mountains as drier air has made its way into the region. Still expect at least isolated convection in the typical areas of the Davis Mountains this afternoon. Attention turns to the north toward an outflow boundary leftover from morning convection across OK. Storms could fire along this boundary this evening mainly across the northern Permian Basin. After a mild night, a cool down is in store for Monday. Another thunderstorm complex is forecast to develop across the TX PH tonight before moving south. These storms will help push a cold front into the area during the day Monday. Timing is still a bit uncertain as it will depend on how storms evolve to our north. Past experience says the front will be here earlier than most models indicate so have kept high temperatures lower than NBM guidance. With the earlier frontal passage, much of the Permian Basin could miss out on rain other than some showers in the morning with the outflow/front. The best chance of rain will likely shift to locations along and west of the Pecos River by afternoon. The chance of rain will diminish through the night with lows dropping below normal mainly into the 60s. && .LONG TERM... (Tuesday through Saturday) Issued at 208 PM CDT Sun Jul 7 2024 Both convection allowing and global models indicate an MCS will be ongoing over southeastern portions of the area Tuesday morning before it moves southeast into west-central TX. A few tenths of an inch to up to a half of an inch may fall over the southeast Permian Basin into the eastern Stockton Plateau depending on whether this MCS materializes, its speed, and what path it takes. Decreased PoPs over most of southwest and southern portions of our area west of lower Trans Pecos to reflect decreased precip changes in subsiding motion surrounding the MCS. Behind the cold front that washes out over N MX on Tuesday, highs will be below normal for early to mid July, although we are expecting warmer temperatures over northern areas than in previous runs. Lingering showers and storms are likely in the cooler and more humid air behind the front, but amounts in these lingering showers and storms are forecast to stay relatively small and only a few tenths of an inch at most. Highs in the 90s, 80s in northern Lea County and Permian Basin, Guadalupes and Marfa Plateau into lower Trans Pecos with triple digits confined to along the Rio Grande can be expected. We might also see highs only rising into the 80s in areas the MCS passed where evaporative cooling of still wet soils limits daytime heating of the ground. If motion of the cold front Monday night is faster than currently forecast, this may stabilize conditions enough that no MCS forms and there are greater shower and storm chances in the morning west of lower Trans Pecos as well as highs rising into the 90s over the southeastern Permian Basin and eastern Stockton Plateau. Tuesday night, we can expect lows falling into the 60s aside from 70s along the Pecos River, in lower elevations of western Culberson County, and near the Rio Grande. A warming trend sets in after Tuesday as pattern of a bifurcated ridge over the western and eastern CONUS and longwave trough over central CONUS begins to fade, as ridging expands northeast from the west, thicknesses increase as the ridge slides closer, and strongest flow aloft is pushed north to the US-Canada border. Highs in the 90s, 80s in higher elevations, and triple digits confined to the Rio Grande will be present Wednesday into Friday before triple digit highs are again reached over northeast Permian Basin and along the Pecos River near Reeves County plains and western Permian Basin for Saturday and Sunday. However, highs will still be near normal for this time of year and not as high as last week. Lows will also warm each night, with lows only falling into the 70s over most of the SE NM plains and Permian Basin by Thursday and Friday nights, and lows in the 70s and above for all but northern Lea County, Guadalupes and Marfa Plateau into lower Trans Pecos for Saturday and Sunday nights. A pattern of isolated to scattered storms in the Davis Mountains each afternoon due to daytime heating of elevated terrain resumes by Tuesday afternoon. Main risk with storms after Tuesday will be lightning and gusty, erratic winds. && .AVIATION... (00Z TAFS) Issued at 614 PM CDT Sun Jul 7 2024 VFR continues into Monday. Watching storms near LUB that could send outflow toward the terminals tonight. Either way, a front or outflow will arrive with gusty northeast winds at all terminals by mid morning. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 89 69 92 / 10 30 30 20 Carlsbad 72 87 68 90 / 0 40 40 30 Dryden 75 99 74 94 / 0 10 20 30 Fort Stockton 75 97 70 91 / 0 30 40 40 Guadalupe Pass 68 84 62 84 / 0 30 40 40 Hobbs 68 83 64 89 / 10 40 30 20 Marfa 64 94 62 89 / 10 50 40 60 Midland Intl Airport 72 89 69 90 / 10 30 30 30 Odessa 73 89 69 90 / 10 30 30 20 Wink 76 94 71 94 / 10 30 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....94 AVIATION...29
Hazardous weather outlook, Jul 7, 2:24 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 224 PM CDT Sun Jul 7 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-081930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 224 PM CDT Sun Jul 7 2024 /124 PM MDT Sun Jul 7 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Showers and storms are possible today, mainly over the Davis Mountains. Main risk with any storms will be lightning and gusty, erratic winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms are possible over the southeastern Permian Basin and eastern Stockton Plateau Tuesday morning. Daily chances of showers and storms will be present over western higher terrain each afternoon, with main risk being lightning and gusty, erratic winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 7, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
821 PM CDT Sun Jul 7 2024
NMZ029-033-TXZ045>048-080200-
Northern Lea County NM-Central Lea County NM-Dawson TX-Scurry TX-
Borden TX-Gaines TX-
821 PM CDT Sun Jul 7 2024
...STRONG THUNDERSTORMS WILL IMPACT LEA...SCURRY...GAINES...BORDEN
AND DAWSON COUNTIES THROUGH 900 PM CDT/800 PM MDT/...
At 820 PM CDT/720 PM MDT/, Doppler radar was tracking strong
thunderstorm outflow winds along a line extending from near Denver
City to near Fluvanna. Movement was south at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hobbs, Snyder, Lovington, Lamesa, Seminole, Seagraves, Tatum, Gail,
Monument, Seagraves Airport, Humble City, Maljamar, Crossroads,
McDonald, Nadine, Inadale, Gaines County Airport, Welch, Fluvanna,
and J B Thomas Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10306 3296 10066 3254 10066 3253 10380
3357 10372 3357 10305
TIME...MOT...LOC 0120Z 005DEG 26KT 3291 10288 3287 10106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:59 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 46 min |
| Jul 7, 9:50 PM CDT | Special Weather Statement | MAF | Glasscock, Howard, Mitchell, Scurry | 55 min |
| Jul 7, 10:45 PM CDT | Special Weather Statement | MAF | Crane, Ector, Glasscock, Midland, Reagan, Upton | 45 min |
| Jul 8, 11:33 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Midland, Upton | 87 min |
Nearby
Special Weather Statements in Texas, 2024Special Weather Statements in New Mexico, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.